MAXIMUM LIKELIHOOD ESTIMATION OF THE CELL PROBABILITIES UNDER LINEAR CONSTRAINTS

Access this Article

Author(s)

Abstract

This paper is concerned with the derivation and the application of the maximization of the likelihood which is the product of binomial or multinomial densities under the linear constraints among the cell probabilities. This type of problems arises when we wish to smooth the histogram, to test the linear trend of proportions, or to compare the means/variances of number-right test scores across several groups without normality assumption. In the applications to the latent variable models, it is shown that the same method can be used to estimate the distribution of the latent variables.

Journal

  • Behaviormetrika

    Behaviormetrika 23(1), 111-128, 1996

    The Behaviormetric Society

Codes

  • NII Article ID (NAID)
    130003527171
  • Text Lang
    ENG
  • ISSN
    0385-7417
  • Data Source
    J-STAGE 
Page Top